MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number E200-33M
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Heart Failure/Congestive Heart Failure (4446)
Date of Event 04/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 33mm epic plus mitral valve was chosen for a procedure.The valve was implanted.On (b)(6) 2024, the patient was symptomatic and transthoracic echocardiogram (tte) with color doppler showed a thrombosis in the prothesis.The international normalized ratio (inr) at the time of thrombus detection was >2.And the inr measured on (b)(6) 2024 was 3.92.An anticoagulant was used to treat the event.The patient was reported stable.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 33mm epic plus mitral valve was chosen for a procedure.The valve was implanted.On (b)(6) 2024, the patient reported with a profile b heart failure and worsening hemodynamics, transthoracic echocardiogram (tte) with color doppler showed a thrombosis in the prothesis.The international normalized ratio (inr) at the time of thrombus detection was >2.And the inr measured on (b)(6) 2024 was 3.92.An anticoagulant was used to treat the event.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of patient device interaction problem (thrombus) and heart failure was reported.A more comprehensive assessment, including histopathological examination of the valve tissue, could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19242888
Report Number2135147-2024-01989
Device Sequence Number17919087
Product Code LWR
UDI-Device Identifier05415067033109
UDI-Public(01)05415067033109(17)270124(10)BR00037067
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE200-33M
Device Lot NumberBR00037067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown